Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 306, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 30, 2015, 4:39 PM CDT for Copiah County, Lincoln County, Mississippi. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2015, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 30, 2015, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:55 PM CDT | TSTM WND DMG | 6 S Hazlehurst, MS | TREES DOWN ON MARTINSVILLE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS54 KJAN 302139
SVRJAN
MSC029-085-302245-
/O.NEW.KJAN.SV.W.0306.150730T2139Z-150730T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 439 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TERRY TO 6 MILES SOUTHWEST OF ROCKPORT...MOVING
SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESSON AROUND 500 PM CDT.
HAZLEHURST AROUND 520 PM CDT.
BROOKHAVEN AROUND 525 PM CDT.
MARTINSVILLE AROUND 535 PM CDT.
GLANCY AROUND 540 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAUREGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3164 9050 3187 9055 3205 9045 3205 9031
3192 9029 3179 9021 3172 9024 3163 9024
3162 9043
TIME...MOT...LOC 2139Z 030DEG 17KT 3206 9034 3175 9025
HAIL...<.75IN
WIND...60MPH
$$
BYB3 follow-up statements
741
WWUS54 KJAN 302206
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT THU JUL 30 2015
MSC029-085-302245-
/O.CON.KJAN.SV.W.0306.000000T0000Z-150730T2245Z/
COPIAH MS-LINCOLN MS-
506 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL COPIAH AND NORTHEASTERN LINCOLN COUNTIES...
AT 506 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GALLMAN TO NEAR WESSON...MOVING SOUTHWEST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WESSON AROUND 510 PM CDT.
BROOKHAVEN AROUND 525 PM CDT.
GLANCY AND MARTINSVILLE AROUND 540 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAUREGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3164 9050 3187 9055 3190 9041 3172 9024
3163 9024 3162 9043
TIME...MOT...LOC 2206Z 030DEG 17KT 3196 9041 3165 9032
HAIL...<.75IN
WIND...60MPH
$$
BYB692
WWUS54 KJAN 302216
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT THU JUL 30 2015
MSC029-302226-
/O.CAN.KJAN.SV.W.0306.000000T0000Z-150730T2245Z/
COPIAH MS-
516 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COPIAH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3164 9050 3167 9051 3170 9049 3170 9042
3169 9041 3169 9035 3167 9028 3163 9029
3162 9040 3162 9043
TIME...MOT...LOC 2216Z 016DEG 28KT 3163 9041
$$
MSC085-302245-
/O.CON.KJAN.SV.W.0306.000000T0000Z-150730T2245Z/
LINCOLN MS-
516 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKHAVEN...
MOVING SOUTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BROOKHAVEN AROUND 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3164 9050 3167 9051 3170 9049 3170 9042
3169 9041 3169 9035 3167 9028 3163 9029
3162 9040 3162 9043
TIME...MOT...LOC 2216Z 016DEG 28KT 3163 9041
HAIL...<.75IN
WIND...60MPH
$$
BYB714
WWUS54 KJAN 302239
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT THU JUL 30 2015
MSC085-302249-
/O.EXP.KJAN.SV.W.0306.000000T0000Z-150730T2245Z/
LINCOLN MS-
539 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3164 9050 3167 9051 3170 9049 3170 9042
3169 9041 3169 9035 3167 9028 3163 9029
3162 9040 3162 9043
TIME...MOT...LOC 2237Z 030DEG 17KT 3163 9041
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:22 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 30, 4:22 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT THU JUL 30 2015
...HEAT CONTINUES TODAY BEFORE COOLER CONDITIONS THIS WEEKEND...
.SHORT TERM...
TONIGHT INTO SUNDAY MORNING...
FOR THE REST OF THE EVENING...EXPECT SHOWERS/STORMS TO LINGER IN THE
AREA FOR THE NEXT FEW HOURS...POSSIBLY EXTENDING PAST 23-00Z. BUT
SOME OF THESE STORMS ARE ALREADY MOVING INTO S/SE MS WITH SOME AREAS
IN NE LA STORMS DEVELOPING FROM SOME AMBIENT LIFT/HIGH INSTABILITY.
AREAS IN THE S/SE WHERE HOT TEMPS/BETTER FLOW ALOFT...SOME STRONG/SEVERE
STORMS ARE STILL POSSIBLE INTO EARLY EVENING. DUE TO DEWPOINTS NOT
REALLY MIXING MUCH THIS AFTERNOON AND COMPRESSIONAL HEATING...WE WERE
ABLE TO REACH NEAR 105-110 DEGREES HEAT INDICES ACROSS MOST OF THE
AREA. DUE TO THE FRONT MOVING TOWARDS THE REGION AND DRIER AIR MOVING
IN...THE EXCESSIVE HEAT WARNING/HEAT ADVISORY WILL ONLY CONTINUE
UNTIL 00Z.
COLD FRONT WILL GRADUALLY SLIDE TO THE S TONIGHT...BRINGING MUCH
NEEDED RELIEF ACROSS THE REGION. ANOMALOUS DRY AIR WILL MOVE INTO
THE REGION BEGINNING TONIGHT...JUST AROUND 1-1.25 INCHES BY 12Z
FRIDAY. DUE TO DEWPOINTS FALLING INTO THE LOW/MID 60S
OVERNIGHT...EXPECT LOWS TO GRADUALLY FALL INTO THE UPPER 60S/LOW 70S
AREAWIDE WITH CLOUDS GRADUALLY CLEARING TONIGHT. TOMORROW PW'S WILL
ONLY BE AROUND AN INCH AND WITH COOLER/DRIER AIR MOVING IN...EXPECT
HIGH TEMPS WILL BE AROUND 3-6 DEGREES COOLER MAINLY IN LOW/MID 90S.
AS THE TROUGH OVER THE NE CONUS GRADUALLY DEEPENS AND NRLY FLOW
CONTINUES TO BRING DOWN SOME OF THE DRIEST AIR SEEN IN AWHILE. PW'S
WILL BE ANOMALOUSLY LOW TO NEAR RECORD LOW MOISTURE FOR THIS TIME OF
THE YEAR...WHICH WILL BRING SOME POTENTIAL FOR LOWS IN THE MID/UPPER
60S. THIS WILL DEFINITELY BE MUCH NEEDED RELIEF FOR SUCH WARM TEMPS
THE AREA HAS SEEN OVER THE PAST WEEK. AS UPPER HEIGHTS FALL SOMEWHAT
AND THE RIDGE FLATTENS..HIGHS WILL STILL ONLY RANGE IN THE MID 90S.
SOME MOISTURE BEGINS TO CREEP BACK IN THE REGION ON SUNDAY MORNING
BUT EXPECT DRY CONDITIONS TO STICK AROUND THROUGH THE SHORT TERM
PERIOD. RELEVANT PORTION OF THE PREVIOUS LONG TERM DISCUSSION IS
ATTACHED. /DC/
.LONG TERM...THROUGH NEXT WEEK...LIGHT MID LEVEL NW FLOW REGIME WILL
BE IN PLACE OVER THE REGION AS RIDGE HAS RETROGRADED AND BROAD
TROFFINESS MOVES THROUGH THE GREAT LAKES REGION. AT THE SURFACE...
MUCH LOWER DEWPOINTS IN THE 50S/60S WILL BE IN PLACE OVER THE AREA
FROM THE AIRMASS CHANGE THAT OCCURRED ON FRIDAY.
THE PATTERN LOOKS TO REMAIN ABOUT THE SAME THROUGH A GOOD CHUNK OF
THE EXTENDED TIMEFRAME. THE DRY AIR WILL CONTINUE TO BE REINFORCED
OVER THE AREA THROUGH TUESDAY AS LIGHT NORTHEASTERLY WINDS BRING DRY
SLUGS OF DRY AIR SOUTHWARD. WITH THE DRIER AIR IN PLACE...HOT
TEMPERATURES WILL BE MORE EASILY ATTAINED...BUT WITH IT BEING MORE OF
A DRY HEAT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE AIR TEMP.
A SLIGHT CHANCE OF CONVECTION WILL CONTINUE OVER THE FAR
SE...HOWEVER...IN BETTER LOW LEVEL MOISTURE CLOSER TO THE COAST.
ELSEWHERE DRY WEATHER WILL PREVAIL THROUGH TUESDAY/WEDNESDAY. /26/
&&
.AVIATION...VFR CONDITIONS WILL EXIST WITH THE ONLY RESTRICTIONS
COMING FROM SCT TSRA. A FEW OF THE STRONGER STORMS COULD HAVE SOME
DAMAGING WINDS. WILL FOCUS THE TIMING OF THE VCTS ENDING BY 23Z WITH
BETTER POTENTIAL TO SEE THIS ACTIVITY ACROSS THE SOUTH HALF. WINDS
WILL BE N/NE TODAY WITH SOME GUSTS APPROACHING 20KTS. THERE MAY BE
SOME BRIEF MVFR RESTRICTIONS TO VISIBILITY IN SPOTS THAT RECEIVE
RAINFALL EARLY IN THE MORNING. /17/
&&
.FIRE WEATHER...
COLD FRONT MOVING INTO THE REGION WILL DROP MOISTURE VALUES THIS
WEEKEND ACROSS THE REGION. EXPECT RH'S TO FALL NEAR 30% RANGE WITH
SOME WIND GUSTS BETWEEN 15-20MPH. DUE TO LITTLE RAINFALL AND DRY
CONDITIONS OVERALL...EXPECT SOME FIRE WEATHER DANGER TO BE POSSIBLE
THE NEXT TWO DAYS. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 94 68 95 / 11 0 0 3
MERIDIAN 69 93 65 94 / 10 1 0 3
VICKSBURG 69 95 67 96 / 14 0 0 2
HATTIESBURG 74 95 70 96 / 21 11 4 6
NATCHEZ 71 93 69 94 / 18 4 0 3
GREENVILLE 69 94 68 95 / 4 0 0 3
GREENWOOD 68 93 66 94 / 5 0 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ034>039-042>046-
048>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ040-
041-047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ026.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
DC/26/17Hazardous weather outlook, Jul 30, 2:18 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT THU JUL 30 2015 ARZ074-075-MSZ034>036-311930- ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES- 218 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES OF 106 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ018-019-025>033-311930- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 218 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON LIMITED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES AROUND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-MSZ040-041-311930- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-ISSAQUENA-SHARKEY- 218 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AS HEAT INDEX VALUES WILL PEAK BETWEEN 111 AND 115 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ037>039-042>046-048>066-072>074-311930- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 218 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX VALUES OF 106 TO 110 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ016-023>026-MSZ047-311930- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN- 218 PM CDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY WITH HEAT INDEX VALUES OF 111 TO 115 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 30, 4:10 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT THU JUL 30 2015 MSZ043-048-049-302200- MADISON MS-HINDS MS-RANKIN MS- 410 PM CDT THU JUL 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANKIN...SOUTH CENTRAL MADISON AND EAST CENTRAL HINDS COUNTIES UNTIL 500 PM CDT... AT 409 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MADISON...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MADISON AROUND 415 PM CDT. RIDGELAND AROUND 420 PM CDT. BRANDON AND FLOWOOD AROUND 435 PM CDT. PEARL AROUND 440 PM CDT. RICHLAND AROUND 450 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3255 9006 3252 8995 3219 9002 3225 9024 TIME...MOT...LOC 2109Z 020DEG 22KT 3247 9004 19
Special weather statement, Jul 30, 4:13 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU JUL 30 2015
LAZ025-026-MSZ059-060-302200-
TENSAS LA-CONCORDIA LA-ADAMS MS-JEFFERSON MS-
413 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA AND SOUTH
CENTRAL TENSAS PARISHES...NORTH CENTRAL ADAMS AND WEST CENTRAL
JEFFERSON COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WATERPROOF...OR 12 MILES NORTH OF VIDALIA...MOVING SOUTHWEST AT
20 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SPOKANE AROUND 430 PM CDT.
WEST FERRIDAY AROUND 450 PM CDT.
NATCHEZ...VIDALIA AND FERRIDAY AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3175 9149 3176 9149 3176 9148 3185 9141
3176 9123 3142 9137 3155 9165
TIME...MOT...LOC 2113Z 027DEG 17KT 3174 9136
BYBSpecial weather statement, Jul 30, 4:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 427 PM CDT THU JUL 30 2015 MSZ049-302200- RANKIN MS- 427 PM CDT THU JUL 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN COUNTY UNTIL 500 PM CDT... AT 427 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MONTEREY...OR NEAR STAR...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FLORENCE AROUND 440 PM CDT. STAR AROUND 445 PM CDT. WHITES AROUND 455 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3224 9007 3222 9000 3205 9002 3205 9023 TIME...MOT...LOC 2127Z 021DEG 17KT 3218 9006 19
Special weather statement, Jul 30, 4:30 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU JUL 30 2015
MSZ054-302215-
COPIAH MS-
430 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 515
PM CDT...
AT 429 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRYSTAL SPRINGS...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRYSTAL SPRINGS AROUND 440 PM CDT.
GALLMAN AROUND 450 PM CDT.
HAZLEHURST AROUND 505 PM CDT.
MARTINSVILLE AND GLANCY AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAUREGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3180 9058 3205 9038 3205 9026 3204 9023
3202 9023 3202 9022 3201 9023 3199 9022
3199 9021 3197 9021 3195 9019 3170 9029
3170 9034
TIME...MOT...LOC 2129Z 027DEG 16KT 3199 9030
BYBLocal storm report, Jul 30, 4:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 S SUMRALL 31.39N 89.55W
07/30/2015 LAMAR MS LAW ENFORCEMENT
TREE DOWN ON CROSSLAND ROAD.
0335 PM TSTM WND DMG 4 W WEST HATTIESBURG 31.32N 89.44W
07/30/2015 LAMAR MS LAW ENFORCEMENT
COUPLE TREES DOWN ON AND NEAR CANEBRAKE BLVD.
0330 PM TSTM WND DMG 2 WSW OVETT 31.47N 89.06W
07/30/2015 JONES MS EMERGENCY MNGR
TREE DOWN ON A HOME LOCATED ALONG HWY 29 S. NO INJURIES.
&&
AWLocal storm report, Jul 30, 4:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST HATTIESBURG 31.31N 89.31W
07/30/2015 M56.00 MPH FORREST MS ASOS
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:04 AM CDT | Excessive Heat Warning | JAN | Issaquena, Sharkey, Warren | 15 hr |
| Jul 30, 12:40 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 35 min |
| Jul 30, 1:10 PM CDT | Special Weather Statement | JAN | Lincoln | 35 min |
| Jul 30, 1:23 PM CDT | Special Weather Statement | JAN | Lamar | 37 min |
| Jul 30, 1:24 PM CDT | Special Weather Statement | JAN | Marion | 36 min |
| Jul 30, 1:31 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jul 30, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 27 min |
| Jul 30, 1:57 PM CDT | Special Weather Statement | JAN | Jasper | 33 min |
| Jul 30, 2:01 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Jul 30, 2:24 PM CDT | Special Weather Statement | JAN | Lincoln | 36 min |
| Jul 30, 2:36 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Jul 30, 3:12 PM CDT | Special Weather Statement | JAN | Lamar | 33 min |
| Jul 30, 3:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 47 min |
| Jul 30, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 31 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
| Jul 30, 3:54 PM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Jul 30, 3:57 PM CDT | Special Weather Statement | JAN | Marion | 33 min |
| Jul 30, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 33 min |
| Jul 30, 4:08 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 37 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Jul 30, 4:13 PM CDT | Special Weather Statement | JAN | Adams | 47 min |
| Jul 30, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
| Jul 30, 4:27 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 30, 4:30 PM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Jul 30, 4:49 PM CDT | Special Weather Statement | JAN | Hinds | 41 min |
| Jul 30, 4:54 PM CDT | Special Weather Statement | JAN | Simpson | 51 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
| Jul 30, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 23 min |
| Jul 30, 5:18 PM CDT | Special Weather Statement | JAN | Copiah | 42 min |
| Jul 30, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 20 min |
| Jul 30, 5:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jul 30, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 40 min |
| Jul 30, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 38 min |
| Jul 30, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.